I use Botox to lift my brows. I have usually been satisfied with results. However, in July, I had a disastrous experience which resulted in a heavier looking "pulled" and creased eyelid. For the most part it has recovered, but I am certain I will have a heavier eyelid indefinately. When my brow is pulled up and out, the loose skin has to go somewhere, right? If there answer is yes, how can the MD minimize the "pulled" look. If I have too much skin, I suspect I need to move on to a Bleph...
At What Point Should I Stop Botox? Seems to Be Doing More Harm Than Good at This Point.
Doctor Answers 7
Brow droop after Botox
It sounds like you developed brow ptosis, a known possible side effect of Botox treatment. This effect of Botox should wear off in 3- 4 months with the other effects of the treatment. It may have been caused by the placement of the Botox or the amount used. Tell your doctor what happened so that she or he can adjust for treatment the next time you have the procedure.
Have a question? Ask a doctor
Botulinum toxin (Dysport and Botox) and upper eyelid heaviness.
Botulinum toxin does not cause extra eyelid skin. It sounds as if you may need a blepharoplasty AND brow lift.
When to stop Botox--forehead Botox does NOT "lift" brows, it smooths the forehead and drops the brows slightly!
Since Botox paralyzes muscles, injecting Botox in the forehead muscles (Frontalis) causes these muscles to cease contraction, which reduces the transverse forehead lines and makes you unable to raise your brows (they tend to sag slightly since the still-active muscle tone below the brows is now unopposed). Limiting your Botox injections to the center of the forehead will allow the frown muscles to be reduced/eliminated and the central brow to drop (same mechanism), giving the "appearance" of the lateral brow coming up. But actually, the lateral brow is at its "normal" position, and the central brow drops down slightly.
The eyelid creasing and appearance is secondary to the position changes in your brow discussed above. As your Botox wears off (actually, new receptors are formed), the eyelids return to their former position. There is such little skin tension change that there is NO permanent "heaviness" of the eyelid unless you continue to have Botox injected as you did. (Read first paragraph again). If you have too much skin, you may be a candidate for forehead lift, not blepharoplasty (eyelid surgery). The "extra" skin of your upper eyelid is actually "pseudo-dermatochalasis" caused by the brow ptosis (droop or sagging), plus whatever "true" dermatochalasis exists in your eyelids, which cannot be determined until your brows are in their optimal aesthetic position above your orbital rim.
Botox is not a substitute for cosmetic surgery, but can often delay the "need" for surgery, and enhance what can be obtained by cosmetic surgery.
You might also like...
Botox More Harm than Good?
Hi ekinnard. If you had a creasing of the eyelid, it's likely that your brow was dropped slightly with the last injection. This is called ptosis and is a common side effect of Botox (more common with less experienced injectors).
This will wear off within a couple months. To your point about the blepharoplasty, if you do indeed have a lot of excess skin on the lid, then it may be time to consider this as Botox can only do so much.
Botox - pulled
I'm not sure exactly what happened - but usually if people have a heavier eyelid look after Botox, it's because there is underlying brow ptosis. What happens in these cases is that you are using your forehead muscles to raise your eyebrows and lift your extra eyelid skin. After paralyzing your brow, you aren't getting this same lift. It's unlikely that the botox hurt you or stretched your skin. However, I'd advise having your plastic surgeon do a comprehensive analysis of your face to tell you whether or not you are a candidate for a forehead lift or eyelid lift.
Dr. Cat Begovic M.D.
Choosing between a brow lift and Botox is something that a plastic surgeon can offer to you during consultation. A brow lift is often a permanent option and can avoid the need for future Botox in many cases.
Heavy looking eyelids from Botox
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.